0
RESEARCH PAPERS

Uniqueness in the Optimum Design of Structures

[+] Author and Article Information
T. C. Hu, R. T. Shield

Division of Applied Mathematics, Brown University, Providence, R. I.

J. Appl. Mech 28(2), 284-287 (Jun 01, 1961) (4 pages) doi:10.1115/1.3641669 History: Received October 05, 1959; Online September 16, 2011

Abstract

A procedure was developed previously [1] for the determination of the optimum design of a sandwich shell or structure. The uniqueness of the optimum design obtained by this procedure is investigated and it is shown that all optimum designs admit a common collapse mode. This result is used to prove the uniqueness of minimum-weight designs obtained in previous work.

Copyright © 1961 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In